MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ACACIA EXTENSION SETS W/ BD Q-SYTE¿ LUER ACCESS SPLIT SEPTUM DEVICE; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ACACIA EXTENSION SETS W/ BD Q-SYTE¿ LUER ACCESS SPLIT SEPTUM DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385163
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that acacia extension sets w/ bd q-syte¿ luer access split septum device was having flow issues.This occurred on 2 occasions after use.The following information was provided by the initial reporter: stopper easily detaching, difficulty in flushing & allowing back flow.
 
Additional Manufacturer Narrative
Investigation summary: received a bd bi-extension set with 2 q-syte units connected to each of its ends.The ext.Set was received within an open package from lot number 8057602 ref 385163.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Visual examination: q-syte 1 ¿ no physical-mechanical damage was observed on the top disk or the column wall.Q-syte 2 - no physical-mechanical damage was observed on the top disk or the column wall.Functional and flush: using a lab provided syringe (both luer slip and luer lock) filled with water/food coloring mixture flushed both q-syte units.Flushing was successful, the liquid went into the q-syte units through the tubing and out the male end of the extension set.No back flow occurred.Connections were performed smoothly and stayed secured.No disconnections occurred.Conclusion(s): indeterminate: the returned units did not display any adverse characteristics that would contribute to the defect the customer experienced, and the failure described in the event description could not be replicated at the laboratory.
 
Event or Problem Description

Brand Name
ACACIA EXTENSION SETS W/ BD Q-SYTE¿ LUER ACCESS SPLIT SEPTUM DEVICE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9178496
Report Number9610847-2019-00612
Device Sequence Number2606947
Product Code FPA
UDI-Device Identifier50382903851633
UDI-Public50382903851633
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number385163
Device Lot Number8057602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;